Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PLEASE HELP ME
Nov 3, 2003

I started treatment this week combivir/viramune....omg the nausea is sooo hideous..i tried compazine...marinol...even marijuana...and it keeps coming back...i reach for the pills and feel sick to my stomach. My gait is also unsteady and I have had fluttering in my chest. I feel light headed dizzy and basically like im gonna pass out...I feel like i have marbles in my throat and the quality of my life in the past week has fallen. Im also really depressed and getting mood swings. My patience is really low and I got a ticket for swerving on the road while driving because of my disorientation. I am 24 years old and all my friends are living normal lives and I am struggling with these horrible side effects. I havent been able to resume any kind of a normal life lately.

my cd4 is 285 25 20,000 vl. I chose to try meds to see if I can get it all up. My usual cd4 has been about 420 to 600. I got worried but now I think I may of made the wrong choice. I decided to stop taking these meds till I can talk to my doctor...is this bad? I feel like this is going to kill me if I dont stop taking them. Is it supposed to be like this?

the viramune doesnt seem to be giving me problems cuz i take one at night. I take two combivirs one in the am and one in the pm. when I wake up i feel nauseated and stuff but when i take the combivir in the am 3 hours later I cant even eat.

please some advice I posted already once and received no response

Response from Dr. Boyle

No, its not supposed to be like that and many, many patients are able to take and tolerate antiretrovirals with no or only minor side effects. With the problems you had, it is understandable that you stopped the regimen, especially since it sounds like nothing seemed to help. For future reference, some drugs have longer half-lives than others and therefore may remian in your system longer. In your case, Viramune has a very long half-life relative to the Combivir (ZDV + 3TC) and you probably should have continued the Combivir for a while after stopping the Viramune to minimize the chance for resistance. Now that you've stopped the regimen you should discuss other options with your doctor. Just because you didn't tolerate this regimen, doesn't mean that you won't be able to find one that doesn't cause problematic side effects, and avoiding Retrovir (zidovudine, AZT) in your next regimen - which is associated with nausea - might help you to tolerate it better. Also, if your CD4 count is closer to your "usual" levels, you may choose to safely defer therapy for a while.



Previous
Difference between lipatrophy and lipodystrophy
Next
trying to be realistic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement